MAUDE Adverse Event Report: COOK VASCULAR INC VITAL-PORT DETACHED SILICONE CATHETER WITH INTRODUCER SET PLASTIC INFUSION PORT; LJT SUBCUTANEOUS, IMPLANTED, INTRAVASCULAR INFUSION PORT AND CATHETER

COOK VASCULAR INC VITAL-PORT DETACHED SILICONE CATHETER WITH INTRODUCER SET PLASTIC INFUSION PORT; LJT SUBCUTANEOUS, IMPLANTED, INTRAVASCULAR INFUSION PORT AND CATHETER
Model Number N/A
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
It was reported that a vital-port infusion port was implanted in the patient.A week later, it was discovered that the catheter had disconnected from the port.The patient was transferred to another hospital the next day and additional surgery was performed to remove the detached catheter.No additional consequences to the patient were reported.
 
Additional Manufacturer Narrative
Investigation summary: the complaint device was not returned, and therefore the quality engineering and engineering departments could not perform a physical examination.Catheter disconnect is a known failure mode of this device.It is being tracked and trended per the complaint handling processes.The instructions for use was reviewed and catheter disconnection, fracture and fragmentation are listed as potential adverse events.Also listed in the instructions for use is a warning stating "failure to adequately anchor the port to the fascia increases the risk of catheter fracture and/or disconnection which could result in catheter migration." the device history record was completed, including the manufacturing and quality control activities.All process steps were complete and signed off by trained personnel.There are no signs in the device history record to indicate that this device was shipped to the filed nonconforming.Since a physical investigation was not conducted on the device, a defect of the device or the manufacturing process is inconclusive.

Brand Name
VITAL-PORT DETACHED SILICONE CATHETER WITH INTRODUCER SET PLASTIC INFUSION PORT
Common Device Name
LJT SUBCUTANEOUS, IMPLANTED, INTRAVASCULAR INFUSION PORT AND CATHETER
Manufacturer (Section D)
COOK VASCULAR INC
1186 montgomery lane
vandergrift PA 15690
MDR Report Key7314662
Report Number2522007-2018-00006
Device Sequence Number13926524
Product Code LJT
UDI-Device Identifier00827002264410
UDI-Public(01)00827002264410(17)171130(10)N125206
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K912423
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberIP-S9112
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/05/2018
Supplement Date Received by Manufacturer02/05/2018
Initial Report FDA Received Date03/05/2018
Supplement Report FDA Received Date06/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;